58brendaB
  • 4 replies
  • 442 views
  • 4 followings
58brendaB, August 2,  2019  8:59pm EST

After Afib questions

Hi I am new here and I just want to introduce myself.

 

A little background , I am 61 now ( 2019 )
I have had AF since 2014 
Once a yr prior I went to the ER with what they said was tachycardia. They sent me home saying I was under stress - I had had a loss in the family.

Two yrs later in 2014 I was sitting at the table and my heart was racing.

Decided to go to the hospital because I was attempting to take my BP with a home cuff and it would not register.

My heart rate at the hospital was over 220
I converted approx 7 hours later with medication.

I was admitted and spent 3 days.

Hospital Dr said I needed metoprolol

and blood thinners. In his words OR I was going to die.

( NICE TO HEAR AS I WAS ALREADY SCARED)

 

Ever since my first bout of AF I have had ringing in ONE EAR 24/7 365
Cardiologist says it was unrelated, however it happened at that exact time & I have no reason to believe it isn't related.

I went to ENT, 2 neurologists , Ear Dr, and PCP had every test known including a brain scan all found nothing wrong. BUT, It persists to this day.

 

I had a cardiologist from my previous episode of tachycardia & I went to see him and he told me there was a 5 point system to determine treatment and I was under 1.
He suggested Propanolol ( 10mg) AS NEEDED and an aspirin daily.

The aspirin was lowered to ½ and then eliminated due to a new study that it is ineffective in treatment.

He said when I am 65 we will re-evaluate treatment.

I do NOT have HBP ( it does spike in an episode ) or any other conditions. I am overweight

I have had a stress test ,EKG'S and a halter monitor a couple times
ALL NORMAL
I take

Magnesium Oxide 600mg.

Garlic

D3

C

Sometimes potassium and B12 and fish oil

& drink A LOT of water
No caffeine

I do have episodes of AF
In the last 2 years I have had 5
I take pill as soon as I feel it and generally convert within a hour & all is well.

UNLESS, I have a long bout which lasts a couple maybe 4 hours + and required 2 pills.

THEN THE PROBLEMS BEGIN

For days sometimes weeks I am off.

I have some breakthrough palpitations and I am SO exhausted I can't function.

I am woozy – not light headed more like swaying  on a ship. Not moving helps.

In turn I get nervous anxiety, then sometimes palpitations.
I do feel it is related to the ringing in my ear & is triggered with AF But that is of little comfort. They say It takes time to “balance out”

I have tried ( Dr suggested) water-pills and mucinex as well as benadryl sometimes it will help a little Others times not at all.

Does ANYONE else have this kind of experience ? I really need some input!!! I am week 3 after an episode and this one is really difficult.

 

4 Replies
  • Spencer
    Spencer, August 12,  2019  3:09pm EST

    Brenda - The ringing sounds like a form of tinnitus.  I have that in both ears and need to wearing hearing aids that generate white noise to balance out the ringing.  The aids also pick up and amplify spoken words to help me hear.  There is no medical cure for it.  Don't you just love getting things that can't be cured...  the doc says "well you are @#$@."  Most folk get tinnitus like I did, in the military with lots of very loud things happening all around me.  Not sure why the military is so damn noisy.  I mean seriously, if you make the jet quiet it could sneak up on stuff,... but noooo you need to broadcast your presence at 110 dB for miles around. 

    The AFib sounds like you are doing well.  You are converting with medication.  That is great.  Mine was a bit more resistant — kind of like getting the in-laws to leave.  But everything aside, go see your PCM.  They will look at your and then with their hands at their chin hmmm softly and ponder; then they will send you to EP.  The EP will do just about the same thing but put you through a bunch of tests.  So just gird your loins for the tests.  But, please go in an see a real doc.  Those symptoms are not trivial. 

    Also, how anxious are you?  This form of stress can affect AFib. For me, I would get anxious to almost to the panic attack, and that would set off an AFib episode and mine would not convert with drugs (remember the in-laws).  The EP said just drop in anytime you are in AFib, and he would cardiovert me (for fun and profit I am sure).  Make sure you are talking to someone about the anxiety that should help quiet your hear.  For me, I choose to hire someone to listen and empathize with me.  That stopped a lot of the conversations like, stop whining and your acting stupid.  So I would make sure you have a support system and some to talk with.  Dogs are the best option. 

    Spencer

    In the Sunlight

  • depotdoug
    depotdoug, August 13,  2019  3:50am EST

    Two things Spencer. 

    Yes I try to get people anybody to listen to me it is Hiit - Or - MIss to say the least. 

    You are absolutely correct! Noise and military go together. Like MLRSS launchers or 105 Howitzers. A non noisy military not gonna happen. But A.I. is changing that. “ I can’t hear You as Sarg says to Private Pyle.

    Go for the D O G ‘s they listen and only want  hunks of rare Filet Mignon( tenderloin). 

    Depotdoug

  • Myrna
    Myrna, August 13,  2019  3:31pm EST

    I have tinnitus when my blood pressure starts to go high and stays high, also when some medication is at too high a level, or I'm having a drug sensitivity or allergy,  like for aspirin, or sometimes not sure why. I also had exposure to a  lot of noise etc. I've had labyrinthitis in the past,  an ear infection that causes dizziness, and also some people have Meniere's disease, an ear condition, includes tinnitus. Good luck. 

    Which medication do you use that converts you from the afib?

  • shafiq48
    shafiq48, August 15,  2019  10:17am EST

    Spenser, my God soldiers are all alike, East or West they have many commonalities. Well I also have tinnitus contracted at mid of my military career. Since I belonged to Artillery arm of service so exposed to high decibel sounds which ultimately bestowed tinnitus upon me. Went to the doctor and the only advice he rendered was to learn living with it. So I am living with it for decades now. Ha

    Shafiq

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active